Hail, Adams
- When
- July 31, 6:30 PM MST
- Where
- Adams County, 9.23 mi NNE of Manila
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.900, -104.460
Severe thunderstorm winds downed power poles which caused scattered to numerous outages in central Arapahoe County. Some property damage was also observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorm winds downed power poles which caused scattered to numerous outages in central Arapahoe County. Some property damage was also observed. Large hail, up to ping pong size, was also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 31, 2:39 PM MST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 339 PM MDT WED JUL 31 2013 .SHORT TERM...AN UPPER RIDGE EXTENDING FROM NEW MEXICO NORTHWEST TO WESTERN MONTANA WILL BE MOVING EAST JUST SLIGHTLY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST SOUTHEAST ACROSS NORTHEASTERN COLORADO THIS EVENING ALTHOUGH WILL BE SLIGHTLY DRIER THAN YESTERDAY AS LOWER DEWPOINTS PUSH IN FROM THE WEST. THEREFORE...EXPECTING MORE GUSTY WINDS THAN FLOODING PROBLEMS...ESPECIALLY OVER THE MOUNTAINS AND FOOTHILLS WHERE THE LOWER DEWPOINTS ARE FOUND. A COUPLE WEAK SHORTWAVES TO OUR NORTHWEST WILL MOVE IN THIS EVENING KEEPING ISOLATED TO SCATTERED ACTIVITY GOING...THEN ANOTHER ONE AFTER MIDNIGHT WILL LIKELY KEEP STORMS GOING PAST MIDNIGHT OVER THE FAR NORTHEAST PLAINS. AN AREA OF INCREASED SUBTROPICAL MOISTURE CURRENTLY IN SOUTHERN ARIZONA/NEW MEXICO WILL ROTATE UP INTO SOUTHWEST COLORADO BY TOMORROW MORNING. THIS WILL INCREASE DEW POINTS AND PRECIPITABLE WATER OVER THE STATE. HAVE INCREASED THE CHANCES OF PRECIPITATION OVER THE STATE TO ACCOUNT FOR THIS. THERE WILL BE A SLIGHT CHANCE FOR STRONGER STORMS OVER THE FAR NORTHEAST CORNER AS CAPES NEAR 1200 J/KG ARE BEING MODELED AS WELL AS A SURFACE LOW FORMING OVER THE CO/KS BORDER. THESE MAY FORM FURTHER EAST AND STAY OUT OF THE AREA...WILL DEPEND ON WHERE THAT TROUGH AXIS LAYS. TEMPERATURES OVER THE PLAINS WILL BE NEAR OR A COUPLE DEGREES WARMER THAN TODAY'S TEMPERATURES WHERE AS THE MOUNTAINS WILL SEE SOME COOLING FROM ALL THE CLOUD COVER. .LONG TERM...SOME STORMS WILL BE POSSIBLE THURSDAY EVENING...MAINLY OVER THE MOUNTAINS...BEFORE ENDING AROUND MIDNIGHT. FORECAST SOUNDINGS SHOW MID LEVEL CAP ACROSS MUCH OF THE PLAINS...WHICH SHOULD LIMIT THE STORM CHANCES. PRECIPITABLE WATER VALUES AROUND SEVEN TENTHS OF AN INCH ALONG THE FOOTHILLS AND ADJACENT PLAINS... INCREASE TO CLOSE TO AN INCH NEAR THE EASTERN BORDER. STORMS TO PRODUCE BRIEF MODERATE RAIN. ON FRIDAY...UPPER HIGH TO BE CENTERED OVER NORTHWEST TEXAS WITH WEST SOUTHWEST FLOW ALOFT ACROSS COLORADO. THERE IS SOME INCREASE IN MID LEVEL MOISTURE ACROSS THE AREA...ALTHOUGH LITTLE CHANGE IN PRECIPITABLE WATER VALUES. COULD SEE A FEW STORMS DEVELOP OVER THE HIGH COUNTRY LATE IN THE MORNING...WITH A BETTER CHANCE FOR STORMS DURING THE AFTERNOON AND EVENING. A FEW STORMS MAY MOVE OFF THE FOOTHILLS ONTO THE PLAINS DURING THE AFTERNOON...THOUGH PERSISTENT MID LEVEL CAP WILL LIMIT THE STORMS TO THE HIGHER TERRAIN. MODELS SHOW WEAK FRONT CLIPPING THE EASTERN PLAINS AFTER 21Z WHICH COULD PROVIDE ENOUGH LIFT TO OFFSET THE CAP AND ALLOW FOR SOME STORMS TO DEVELOP...WHICH SHOULD CONTINUE THROUGH THE EVENING. BRIEF MODERATE RAIN CAN BE EXPECTED WITH THE STORMS. TEMPERATURE AND THICKNESS PROGS SHOW AIRMASS SLIGHTLY WARMER...THOUGH GUIDANCE SEEMS A BIT TOO WARM. FOR SATURDAY...MODELS SHOW UPPER HIGH CENTERED OVER NORTHERN TEXAS WITH SOUTHWEST FLOW ALOFT ACROSS COLORADO. THIS WILL HELP INCREASE THE SUBTROPICAL MOISTURE ACROSS THE STATE. PRECIPITABLE WATER VALUES INCREASE TO NINE TENTHS OF AN INCH ALONG THE FOOTHILLS AND OVER AN INCH ACROSS THE PLAINS WITH CLOSE TO 1.25 INCHES NEAR THE EASTERN BORDER. THUS SHOULD SEE A BETTER CHANCE FOR THUNDERSTORMS. MODELS SHOW ANOTHER FRONT MOVING ACROSS THE PLAINS LATE IN THE MORNING WITH AN INCREASE IN LOW LEVEL MOISTURE AND UPSLOPE. POTENTIAL FOR THE STORMS TO PRODUCE LOCALLY HEAVY RAIN...MAINLY ALONG FOOTHILLS IN AREAS ENHANCED BY UPSLOPE. TEMPERATURES TO BE SLIGHTLY COOLER DUE TO CLOUD COVER. ON SUNDAY...UPPER HIGH SHIFTS OVER THE TEXAS PANHANDLE WITH THE FLOW ALOFT MORE WESTERLY. CROSS SECTIONS SHOW A SLIGHT DECREASE IN SUBTROPICAL MOISTURE...CONFINED MAINLY TO THE MOUNTAINS. FORECAST SOUNDINGS INDICATE A SLIGHTLY MORE STABLE AIRMASS...WHICH WILL LIMIT THE THUNDERSTORMS. BEST CHANCE FOR STORMS TO BE ACROSS THE MOUNTAINS. TEMPERATURES LOOK TO BE NEAR NORMAL. FOR THE LATER DAYS...MONDAY THROUGH WEDNESDAY: MODELS SHOW CENTER OF THE UPPER HIGH OVER CENTRAL TEXAS MONDAY AND TUESDAY WITH WESTERLY FLOW ALOFT OVER COLORADO. AIRMASS SLIGHTLY DRIER WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS. TEMPERATURES TO REMAIN NEAR NORMAL. BY WEDNESDAY...MODELS SHIFT THE HIGH OVER EAST CENTRAL TEXAS WITH THE FLOW ALOFT BECOMING SOUTHWEST AND ALLOWING FOR AN INCREASE IN MOISTURE. IN ADDITION...A FRONT IS PROGGED TO MOVE ACROSS THE PLAINS ENHANCING THE UPSLOPE AND INCREASING THE LOW LEVEL MOISTURE. THIS TO PROVIDE FOR A BETTER CHANCE FOR THUNDERSTORMS ALONG WITH COOLER TEMPERATURES. && .AVIATION...VFR CONDITIONS THROUGH THURSDAY. EASTERLY WINDS TODAY WILL BECOME W-NW DRAINAGE TONIGHT...THEN TRANSITION . ISOLATED WEAK THUNDERSTORMS TODAY WITH LITTLE IMPACT EXPECTED. IF ONE DOES MOVE OVER AN AIRPORT...CEILINGS EXPECTED TO STAY AT OR ABOVE 8KFT. TOMORROW WILL SEE MORE WIDESPREAD CONVECTIVE ACTIVITY...BUT CONFIDENCE IS LOW ON ONE ACTUALLY IMPACTING ONE OF THE AIRPORTS. THE BEST CHANCE WILL BE FOR KAPA. && .HYDROLOGY...STILL A CHANCE OF BRIEF HEAVY RAIN WITH THE STRONGEST STORMS...BUT LITTLE FLOODING THREAT AS STORM MOTION IS AROUND 20 MPH. STORMS MAY BE ABLE TO PRODUCE UP TO A QUARTER OF AN INCH WITH STRONGER STORMS ABLE TO PRODUCE UPWARDS OF 4 TENTHS OF AN INCH. TOMORROW THE FLOOD THREAT WILL INCREASE SLIGHTLY AS A SURGE OF SUBTROPICAL MOISTURE WILL BE MAKING ITS WAY UP FROM THE SOUTHWEST. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM....D-L AVIATION...KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1031 AM MDT WED JUL 31 2013 COZ030>051-010445- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1031 AM MDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM OVER THE HIGHER TERRAIN LATE THIS MORNING THEN SPREAD EAST-SOUTHEAST THIS AFTERNOON AND EVENING OVER THE PLAINS. MOST OF THEM WILL ONLY PRODUCE LIGHT RAIN...THOUGH ONE OR TWO COULD PRODUCE BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH. THERE IS A SLIGHT CHANCE OF A FEW STORMS OVER THE FAR NORTHEAST PLAINS PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...MAINLY ACROSS THE MOUNTAINS. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS FRIDAY AND SATURDAY. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/D-L
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 700 PM MDT WED JUL 31 2013 COZ040-045-010130- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- 700 PM MDT WED JUL 31 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ADAMS AND NORTHEASTERN DENVER COUNTIES UNTIL 730 PM MDT. AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF D.I.A. TERMINAL AND CONCOURSES...OR 27 MILES NORTHEAST OF DENVER...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NORTHEASTERN AURORA AND EASTERN DENVER INTERNATIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3979 10464 3999 10465 3999 10437 3980 10439 TIME...MOT...LOC 0100Z 291DEG 15KT 3993 10451 RPK
The Denver radar (KFTG), 15 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
Intense thunderstorm winds partially peeled aluminum siding and some roofing material off of some storage sheds. Several trees also suffered minor damage.
Intense thunderstorm winds caused scattered electrical outages.
Numerous power poles were snapped which caused widespread electrical outages in and aound Deer Trail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459702, 457354, 457355, 457356, 457357, 457358, 457359, 459703.